Anomalous waiting times in high-frequency financial data

Scalas, Enrico, Gorenflo, Rudolf, Luckock, Hugh, Mainardi, Francesco, Mantelli, Maurizio and Raberto, Marco (2004) Anomalous waiting times in high-frequency financial data. Quantitative Finance, 4 (6). pp. 695-702. ISSN 1469-7688

Full text not available from this repository.


In high-frequency financial data not only returns, but also waiting times between consecutive trades are random variables. Therefore, it is possible to apply continuous-time random walks (CTRWs) as phenomenological models of the high-frequency price dynamics. An empirical analysis performed on the 30 DJIA stocks shows that the waiting-time survival probability for high-frequency data is non-exponential. This fact imposes constraints on agent-based models of financial markets.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics > QA0276 Mathematical statistics
Depositing User: Enrico Scalas
Date Deposited: 30 Sep 2014 14:10
Last Modified: 30 Sep 2014 14:10
📧 Request an update